Late night glucose drops over corrected

johnny yuma
By johnny yuma Latest Reply 2013-01-08 09:43:21 -0600
Started 2013-01-08 07:47:19 -0600

So lately my lantus has been giving me low blood sugar at night and I eat some thing to correct it but no matter what I use to correct it I wake up with numbers 280-400 can anyone help me understand if I I'm doing something and if so how to correct it


1 reply

jayabee52
jayabee52 2013-01-08 09:43:21 -0600 Report

Howdy Jonny!

First talk with your Dr and tell Dr that you are having these night time lows. Perhaps your lantus dose needs correcting. It happens from time to time.

If you take your Blood Glucose (BG) levels before you retire for the night? (if you don't you should). If you test out at bedtime at anywhere below 120 or so (get your Dr's recommendation on this) you should eat a small bedtime snack consisting of a protein (like peanut butter) and a slower burning carb.

That will give your tummy something to digest over night and your BG doesn't go low enough to trigger a liver dump. I suspect that you may be awakened by the low BG levels, and perhaps eat ravenously, (my 2nd wife did that)

In such cases get a BG meter reading and if low eat according to the 15/15 rule

Consume 15 grams of FAST acting carbs, wait 15 minutes for your BG to respond. If no or minimal response repeat the sequence again up to (I believe) 2 more times. If you then get a response, then eat something which has protein in it (like peanut butter) to prevent a crash when the fast acting carbs are metabolized. If no response to the imput of fast carbs, call 911 and get to the hospital.

I pray I made sense to you

James

Next Discussion: I am new to this »